Monsanto Roundup Lawsuit

Monday, April 21, 2008

BMJ Letters & A plea to Kent Woods MHRA CEO

Thanks to the Truthman for alerting me to this group of letters published on the BMJ website in 2002

The whole thread can be found here

Some rather interesting ones:

The thread started was a Consultant Physician from Waterford Regional Hospital in Ireland. He writes...

The "dizziness" associated with paroxetine withdrawal has happened to me on two seperate occasions of dose-reduction, and within two days on each occasion. The nearest description I can apply to the sensation is the feeling of having one's head inflated by an air pump,without evidence of any such appliance in the immediate vicinity. Cipramil, an alternative SSRI, does not produce this spaceman sensation, when my dosage is reduced.

This was later followed by a comment left by someone whom I think is a general practitioner from Heacham Group Practice...

At last a recognition of what most general practitioners and community mental health workers have recognised for some time; withdrawal from paroxetine is much more likely than other SSRI's to produce a characteristic and often severe syndrome. We belief that the figure is considerably higher than the 7% quoted. Paroxetine is, however, an extremely effective and useful drug, and what should now follow is a wide debate, (with appropriate research), to address the following questions;-

1)How common is the withdrawal syndrome?
2)In what proportion of patients is it severe?
3)What regime should be used for withdrawing the drug?
4)How is the syndrome best treated, other than re- starting paroxetine, e.g. should an alternative SSRI be used?
5)Are there particular patient characteristics which predispose them to the syndrome?

Failing satisfactory answers to these questions will inevitably lead to the substitution of alternative therapies.


Alfonso Carvajal, a clinical pharmacologist from Spain adds...

In fact, I think withdrawal symptoms with paroxetine are more frequent, more severe and more difficult to treat than currently believed. I have tried to stop paroxetine in a female patient by reducing the dose during a long period: three weeks on a 3/4 of the current dose (20 mg); three weeks on 1/2 and, finally, other three weeks on 1/4. After finishing the medication, symtoms have appeared, being the more prominents insomnia, bad dreams and restlesness. It is worrisome that these symptoms resemble those of depression. I agree that it is necessary to find out better strategies to stop this medication but important as well, to have into account, before starting this medication, the appearence of a difficult to treat withdrawal syndrome.

A heartfelt response from Dawn Rider of the United States followed with...

I am encouraged to finally see the FDA take action on this extremely urgent matter. I have been communicating with hundreds of people across the United States and throughout Europe who have been attempting to warn the public about the dangers of not only Paroxetine, but other SSRI/SNRI drugs.

These are people who were prescribed Paroxetine (or one of the other SSRI/SNRI drugs), without any warning of the addictive nature, or severe side effects upon withdrawal that all too often accompany these drugs.

I can only hope that similar action will be taken against all drugs that are within the SSRI/SNRI classification of drugs. The population so adversely affected by these drugs may appear to be nominal when written up as a percentage in the drug labeling insert, but in reality- with so many now being prescribed these new "wonder" drugs for everything from mild depression to PMS, there are millions now using these drugs, most without proper follow up care. The "small percentage" factor now translates into thousands, possibly hundreds of thousands who are so adversely affected.

I know from personal experience. I have never taken any of these drugs, but we lost our fourteen year old son to suicide, which I firmly believe was brought on by his own adverse reaction to Prozac, and I have watched my husband suffer terribly in attempting to withdraw from Paxil. I would venture to guess that those who are adversely affected by these drugs are much higher than even the 7-10% that is now being proposed.

I encourage you to investigate further into the hundreds of thousands of other "anecdotal" evidences from those using the other SSRI/SNRI drugs. If you don't take the responsibility to do this now, the reality will manifest itself, as has been the case with Paroxetine. There are simply too many people now who are beginning to realize that they were denied the opportunity of "Informed Clinical Consent". These people are not laboratory rats who should be subjected to such experimentation. Listen to what they have to say!

Oh, and one more thing, until there is absolute proof positive that one has a "serotonin imbalance", it would be best if this theory ceased to be pushed upon the public as fact. Until there is a method in place to determine what is a "normal" serotonin level in a patient, and a method to determine how much that level should be tampered with to achieve the desired results, the pharmaceutical firms should cease comparing patients diagnosed with depression, anxiety, bi-polar disorder or any other number of "mental health disorders" to those diagnosed with diabetes. You can measure the level of insulin needed to obtain the correct balance needed for someone with diabetes. Not so with serotonin.


Now Mr Woods, CEO of the MHRA has a meeting with Janice Simmons from the Seroxat & SSRi User Group at the end of this month. Janice has similar emails sent in by concerned patients. I urge Kent Woods not to pass them off as anecdotal. If GP's, Consultant Physicians, Clinical Pharmacologists and Leading Experts on SSRis were complaining about withdrawal as early as 2002 then why wasn't they listened to?

The thread continues here Mr Woods. If you want to learn about withdrawal then read it. If you want to experience withdrawal may I suggest, like all good chefs, you try the product. Prove that we are wrong - show us that if you are over 25 there really is no problem withdrawing from Seroxat.

This is a problem Mr Woods, a severe problem that has been ignored for too long. Like Dawn Rider states in her reply (above) "... These people are not laboratory rats who should be subjected to such experimentation. Listen to what they have to say!"

Read the new book, The Evidence, However, Is Clear...The Seroxat Scandal

By Bob Fiddaman

ISBN: 978-1-84991-120-7
CHIPMUNKA PUBLISHING

AVAILABLE FOR DOWNLOAD HERE


PAPERBACK COMING SOON

Post a Comment